HomeAnswersDermatologyrosaceaOther than Elocon, which ointment apply for rosacea?

Other than Elocon, which ointment can I apply for rosacea?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At May 27, 2016
Reviewed AtJune 30, 2023

Patient's Query

Hi doctor,

I have steroid induced rosacea. In my childhood I was prescribed Elocon and ever since I have been using the same for my entire skin problem. Hence, if I did not use then my skin starts reacting with itchiness, redness and flushing. I am having this problem for than 10 years. Also, I am allergic to dust. I want to get rid of Elocon without any oral medicine. Please help.

Answered by Dr. Shaunak Patel

Hi,

Welcome to icliniq.com.

Many people with long-term steroids application have no effect on the redness. However, you stop the ointment immediately. Otherwise, your skin will get them even more and in the future nothing can be done. For the clinical diagnosis ofrosacea I would like to get three pictures of face in the daylight, one front and two side views. Some questions before we proceed,

  1. Does the condition increase during periods of heightened emotional or physical stress anxiety or physical exercise?
  2. How many glasses or cups of tea or coffee do you have in a day?
  3. Have you had any past incidences of stones? What is your cholesterol and triglyceride level?

Please revert back to me with the pictures and the answers to the above question which will help me to understand better and right to get management. Thank you.

Patient's Query

Thank you doctor,

Yes, it does increase with exercise. Earlier it used to be a lot and used to get flushed and turn extreme red especially in the sun. However, I work out regularly now and I am far better. Still, I do not sweat on face it turns red when I go under strong sun. I consume around two cups of coffee every day. I had stone once, a very small one long time back. My cholesterol and triglycerides are well within range now because of exercise. I also have IBS issue, not a regular one, but if I eat out regularly it becomes an issue. Otherwise, I am fine. My liver counts are normal, however SGPT and SGOT were just slightly on the higher side, which my doctor was fine with.

Answered by Dr. Shaunak Patel

Hi,

Welcome back to icliniq.com.

Stop Elocon (Mometasone) as soon as possible.

  1. Use Erythego gel (0.33% Brimonidine) by Akumentis pharma twice everyday or half an hour before any stressful activity.
  2. Capsule Antoxid-HC (vitamin A) daily evening once and tablet Neurobion forte (Vitamin B complex) once every day at breakfast.
  3. Mild face wash like Avene foaming face wash. Use one full pump over wet face and wash it off after spreading it liberally over the face. Do not rub and pat dry.
  4. Avene very high protection SPF 50+ spray sunscreen. Two big puffs on face and spread in circular motion to cover the face. Do not apply less, it will not work. Apply 20 minutes before going outdoors and daily application is must. If time of Erythego and sunscreen overlap then use Erythego gel after face wash then the sunscreen should be applied after 15 minutes. Consult your specialist doctor, discuss with him or her and take the medicine with consent. Repeat application of sunscreen after three hours is best. Drink lot of water.

Patient's Query

Thank you doctor,

I have attached clear pictures of mine. I can buy and use the ointment, creams and face wash. But, I am not comfortable with oral medicines.

Answered by Dr. Shaunak Patel

Hi,

Welcome back to icliniq.com.

I have gone through the pictures (attachment removed to protect patient identity). Just you are going to take one tablet a day. It will protect you from the sun in long run and make your skin less photosensitive. Continue exactly for a month and then follow back with me to show the progress so that we can reduce the medication in the long run. This will be more comfortable; do take care and stick to the merits for about a month.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Shaunak Patel
Dr. Shaunak Patel

Dermatology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy